Articles | Volume 25, issue 2
https://doi.org/10.5194/npg-25-335-2018
https://doi.org/10.5194/npg-25-335-2018
Research article
 | 
02 May 2018
Research article |  | 02 May 2018

Idealized models of the joint probability distribution of wind speeds

Adam H. Monahan

Viewed

Total article views: 2,599 (including HTML, PDF, and XML)
HTML PDF XML Total BibTeX EndNote
1,579 866 154 2,599 124 130
  • HTML: 1,579
  • PDF: 866
  • XML: 154
  • Total: 2,599
  • BibTeX: 124
  • EndNote: 130
Views and downloads (calculated since 02 Nov 2017)
Cumulative views and downloads (calculated since 02 Nov 2017)

Viewed (geographical distribution)

Total article views: 2,599 (including HTML, PDF, and XML) Thereof 2,355 with geography defined and 244 with unknown origin.
Country # Views %
  • 1
1
 
 
 
 

Cited

Latest update: 24 May 2024
Download
Short summary
Bivariate probability density functions (pdfs) of wind speed characterize the relationship between speeds at two different locations or times. This study develops such pdfs of wind speed from distributions of the components, following a well-established approach for univariate distributions. The ability of these models to characterize example observed datasets is assessed. The mathematical complexity of these models suggests further extensions of this line of reasoning may not be practical.